Subject: 5 Years since taking Levaquin
A few of you may remember me from the past. I took Levaquin in 1997 and shortly after began having joint pain, rash, anxiety, flushing of the face, fatigue, tendon pain, traveling myalgias. This came and went on and off for a couple of years. Had rheumatologic workups a couple of times, which showed nothing. My symptoms at that time did not merit and MRI. I thought I was getting better except now, after all this time I got hit with a whammy. I woke up with double vision the first of April, began having severe burning and numbess, and razor like pain on collarbone area, then broke out in rash along the site of pain.
Finally had an MRI of brain and cervical spine. Have demylinating lesions on my brain. Demylination and inflammation (not a good thing) on cervical spine. I have been diagnosed as having multiple sclerosis. Have been worked up for Lyme because of red flat rash on neck and cervical tenderness. Worked up for everything else that causes demylination. My spinal taps show no evidence of the certain type of bands and proteins that are often found with MS.
I wonder how many of you ol' timers have had a follow up MRI since your initial problems with the fluoroquinolones?
Before I took the Levaquin I was strong and healthy. Never had a rash or fatigue of any sort. Even now, my symptoms are baffling because it doesn't really fit MS, especially the rash thing. Two rheumatologist do not believe I have lupus - I've had every test in the book and my rash isn't like the one found in lupus.
I went on huge IV steroids for 5 days and it seemed to calm things down. Now I am left with just fatigue and anxiety.
I believe Levaquin started this sequence of events.....my doc's don't believe so although a rheumatologist I saw when this first started believed that the Levaquin was responsible for joint and tendon pain.
She believed this because she had an assistant who experienced the same thing.
Now I don't know if I have a true MS or this is just another downslide since taking the Levaquin. In any event I am demylinating and it is not a pleasant thing. None of the docs can explain the rash (just like the one like many of you describe) accompanies my "attacks" or why my tendons still hurt.
Maybe I had dormant MS that was activated by Levaquin or who knows what. The after effects of Levaquin were bad enough, but top it off with MS and you got yourself a winner.
How many folks have been diagnosed MS after taking fluoroquinolones? I know my immune system got tweaked from the Levaquin.
Last Updated 8/04/04